MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Codes Fluid/Blood Leak (1250); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.The saline sheath was observed to be separated at the nose cone and the nose cone was damaged and deformed.This damage was suspected to be related to shipping as the device was returned without protective packaging.The damaged section was removed and the fluid was injected through the handle assembly.The fluid was noted to exit the nose cone glue plug area within the handle assembly as expected, and no abnormal leaking was observed.There was no damage to the shaft, sheath or saline path that would indicate that limited flow may have occurred.After continuing to add saline to the device during analysis, fluid began to leak out of the proximal foot, including near the power cord.This is not unusual as the device handle is not designed to hold unlimited amounts of liquid, and it is not an indication that saline is not flowing through the device.After extended use, fluid can build up within the handle assembly and leak due to overflow or when the handle is tilted.When the oad was tested for functionality, it functioned as intended.At the conclusion of the device analysis investigation, the reports of the device leaking and saline not reaching the tip of the device were not confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
The peripheral orbital atherectomy device was noted to be leaking from the black power cable after treatment began.There was concern on the part of the physician that not enough viperslide was being delivered to the patient.The procedure was completed with the device and there were no patient complications reported.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key9266991
Report Number3004742232-2019-00284
Device Sequence Number2616371
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210531(10)274138
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number274138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight85